Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 123, NWS Kansas City, MO

May 27, 2016Grundy County, Mercer County, Missouri

NWS Kansas City, MO issued this severe thunderstorm warning at May 27, 2016, 7:13 PM CDT for Grundy County, Mercer County, Missouri. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 27, 2016, 7:13 PM CDT (00:13 UTC)
Expired
May 27, 2016, 8:00 PM CDT
In force
47 min
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Grundy County, MO, Mercer County, MO

The radar

The Des Moines radar (KDMX), 159 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 27, 7:20 PM CDTHAIL 1Spickard, MOREPORTED BY SPICKARD FIRE DEPT

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KFOE), launched 00:00Z, 0.2 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2016-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 807 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2016-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
807 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
854 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted.

885 
WUUS53 KEAX 280013
SVREAX
MOC079-129-280100-
/O.NEW.KEAX.SV.W.0123.160528T0013Z-160528T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
713 PM CDT FRI MAY 27 2016

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MERCER COUNTY IN NORTH CENTRAL MISSOURI...
  GRUNDY COUNTY IN NORTH CENTRAL MISSOURI...

* UNTIL 800 PM CDT

* AT 712 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  SPICKARD...OR 16 MILES NORTH OF TRENTON...MOVING NORTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...TRAINED WEATHER SPOTTERS. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  TRENTON...PRINCETON...MERCER...CAINSVILLE...SPICKARD...GALT...
  LAREDO...TINDALL...BRIMSON...PLEASANTON...SOUTH LINEVILLE...
  MILL GROVE AND MODENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4058 9339 4027 9353 4027 9336 3997 9336
      3996 9376 4004 9377 4037 9376 4041 9377
      4058 9375
TIME...MOT...LOC 0012Z 193DEG 24KT 4031 9365 

HAIL...0.88IN
WIND...60MPH
 
$$
4 follow-up statements
011 
WWUS53 KEAX 280014
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
714 PM CDT FRI MAY 27 2016

MOC079-129-280100-
/O.CON.KEAX.SV.W.0123.000000T0000Z-160528T0100Z/
MERCER MO-GRUNDY MO-
714 PM CDT FRI MAY 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MERCER AND NORTHWESTERN GRUNDY COUNTIES...

AT 714 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PRINCETON...OR
17 MILES NORTH OF TRENTON...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRINCETON...MERCER...CAINSVILLE...SPICKARD...TINDALL...PLEASANTON...
SOUTH LINEVILLE...MILL GROVE AND MODENA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4058 9339 4027 9353 4016 9356 4017 9376
      4037 9376 4041 9377 4058 9375
TIME...MOT...LOC 0014Z 193DEG 24KT 4033 9364 

HAIL...0.88IN
WIND...60MPH
 
$$
485 
WWUS53 KEAX 280030
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
730 PM CDT FRI MAY 27 2016

MOC079-280039-
/O.CAN.KEAX.SV.W.0123.000000T0000Z-160528T0100Z/
GRUNDY MO-
730 PM CDT FRI MAY 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRUNDY COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4058 9339 4027 9353 4026 9354 4027 9376
      4037 9376 4041 9377 4058 9375
TIME...MOT...LOC 0029Z 193DEG 24KT 4043 9361 

$$

MOC129-280100-
/O.CON.KEAX.SV.W.0123.000000T0000Z-160528T0100Z/
MERCER MO-
730 PM CDT FRI MAY 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR MERCER COUNTY...

AT 729 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRINCETON...OR
22 MILES SOUTH OF LEON...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRINCETON...MERCER...CAINSVILLE...PLEASANTON...SOUTH LINEVILLE...
MODENA AND MILL GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4058 9339 4027 9353 4026 9354 4027 9376
      4037 9376 4041 9377 4058 9375
TIME...MOT...LOC 0029Z 193DEG 24KT 4043 9361 

HAIL...0.88IN
WIND...60MPH
 
$$

32
323 
WWUS53 KEAX 280046
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
746 PM CDT FRI MAY 27 2016

MOC129-280100-
/O.CON.KEAX.SV.W.0123.000000T0000Z-160528T0100Z/
MERCER MO-
746 PM CDT FRI MAY 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR NORTHERN MERCER COUNTY...

AT 745 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MERCER...OR 16
MILES SOUTHEAST OF LEON...MOVING NORTH AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
PRINCETON...MERCER...CAINSVILLE...PLEASANTON AND SOUTH LINEVILLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4058 9339 4035 9350 4037 9376 4041 9377
      4058 9375
TIME...MOT...LOC 0045Z 193DEG 24KT 4054 9358 

HAIL...1.00IN
WIND...60MPH
 
$$

CUTTER
177 
WWUS53 KEAX 280053
SVSEAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
753 PM CDT FRI MAY 27 2016

MOC129-280103-
/O.EXP.KEAX.SV.W.0123.000000T0000Z-160528T0100Z/
MERCER MO-
753 PM CDT FRI MAY 27 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MERCER COUNTY WILL
EXPIRE AT 800 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER HEAVY RAIN
IS STILL POSSIBLE WITH THIS THUNDERSTORM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
PLEASANT HILL.

LAT...LON 4058 9339 4035 9350 4037 9376 4041 9377
      4058 9375
TIME...MOT...LOC 0050Z 193DEG 24KT 4054 9358 

$$

CUTTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 6:36 PM CDT, 37 minutes earlier.

Area forecast discussion, May 27, 6:36 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
636 PM CDT FRI MAY 27 2016

.Discussion...
Issued at 336 PM CDT FRI MAY 27 2016

Short Term (Today through Sunday):

The main concern in the short term is for the potential for
additional heavy rainfall leading to or exacerbating ongoing
flooding. There is also a lesser concern for the potential for a
few strong storms tonight.

This afternoon, a shortwave which is rounding the base of an upper
level trough, centered over eastern Colorado, is lifting northward
across sern KS/swrn MO. Showers and isolated thunderstorms have
begin to develop across the area. Storms are expected to increase in
coverage and intensity as we continue into the evening hours. Shear
across the area is weak however there is a moderate amount of
instability across the area. Consequently, a few storms could become
strong but no more than perhaps an isolated severe storm is
expected. What is of a bigger concern is the continued high PWAT
values of 1.25"-1.6" that exist across the area. This will lead to
storms which will be very efficient rainfall producers. Consequently
have continued the areal flood watch through 12Z tomorrow morning,
especially considering antecedent rainfall and ongoing flooding.

This afternoon and area of severe storms is developing to the west
of the area. These storms are expected to progress eastward later
tonight and move into the in a weakened state but will provide
another shot at mod-hvy rainfall. A third round of storms will be
possible overnight as the upper level trough moves into northern
Kansas and an associated surface low lifts into the region.

The upper level trough moves into the Upper Midwest tomorrow
forcing a cold front into the area. Scattered thunderstorms are
expected to develop with higher chances near the IA/MO border with
lower chances further south. The upper trough will finally lift
northeastward into the western Great Lakes and conditions dry out
for Saturday and Sunday. Expect highs on Sunday in the low to mid
80s.

Extended Term: (Sunday night through Friday):

The extended period continues to look unsettled. The upper level
pattern will look like a carbon copy of the set up and the beginning
of this week with a upper level trough over the southwestern CONUS
and southwesterly flow across the area. A series of shortwaves are
expected to eject out from the southwestern CONUS trough and move
towards the area from Sunday night through the middle of next week
continuing scattered thunderstorm chances. The upper level trough
finally moves out into the central Plains by Thursday and slowly
moves into the area by the end of the week continuing thunderstorm
chances. Temperatures should range from the mid 70s to the lower 80s
through the week.

&&

.Aviation...(For the 00Z TAFS through 00Z Saturday Evening)
Issued at 624 PM CDT FRI MAY 27 2016

Scattered showers and t-storms will be possible over the next several
hours. A line of storms across central KS will translate eastward
through the evening. Hi-res models time this line to move into the
terminals between 06-09Z. As the upper level trough moves through the
region, scattered rain showers are likely on the backside of the
trough through mid-morning.

&&

.EAX Watches/Warnings/Advisories...
KS...Flash Flood Watch through Saturday morning for KSZ025-057-060-
     102>105.

MO...Flash Flood Watch through Saturday morning for MOZ001>004-
     011>013-020>022-028>030-037-038-043-044-053-054.

&&

Discussion...73
Aviation...PMM
Hazardous weather outlook, May 27, 1:36 PM CDT, 5 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
136 PM CDT FRI MAY 27 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-281845-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
136 PM CDT FRI MAY 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG THUNDERSTORMS WITH VERY HEAVY RAINS ARE EXPECTED THIS
AFTERNOON INTO TONIGHT.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE FOR STRONG STORMS ON SATURDAY. THERE IS ALSO A
CHANCE FOR THUNDERSTORMS NEXT MONDAY THROUGH WEDNESDAY.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

In the hours before

Special weather statement, May 27, 6:13 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
613 PM CDT FRI MAY 27 2016

MOZ005-014-015-272345-
HARRISON MO-GRUNDY MO-DAVIESS MO-
613 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON...
NORTHWESTERN GRUNDY AND NORTHEASTERN DAVIESS COUNTIES UNTIL 645 PM
CDT...

AT 612 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GILMAN CITY TO NEAR
TRENTON...AND MOVING NORTH AT 10 MPH.

MULTIPLE FUNNEL CLOUDS HAVE BEEN SEEN WITH THESE STORMS AND THEY ARE
BEING MONITORED FOR A POSSIBLE WARNING.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
TRENTON...GILMAN CITY...TINDALL AND BRIMSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4014 9398 4023 9358 4005 9361 4000 9388
TIME...MOT...LOC 2312Z 173DEG 8KT 4008 9383 4011 9372

CUTTER
Local storm report, May 27, 6:18 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     FLOOD            4 N FAIRWAY             39.08N 94.64W
05/27/2016                   WYANDOTTE          KS   BROADCAST MEDIA

            INTERSECTION OF 12TH AND MIAMI IN KCK HAS SIGNIFICANT
            FLOODING.

&&

PMURRAY
Special weather statement, May 27, 6:36 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL
636 PM CDT FRI MAY 27 2016

MOZ003>006-014-015-280145-
WORTH-GENTRY-HARRISON-MERCER-DAVIESS-GRUNDY-
INCLUDING THE CITIES OF...GRANT CITY...ALBANY...STANBERRY...
KING CITY...BETHANY...PRINCETON...MERCER...GALLATIN...JAMESPORT...
TRENTON
636 PM CDT FRI MAY 27 2016

...FUNNEL CLOUDS SIGHTED OVER NORTH-CENTRAL MISSOURI...

LAW ENFORCEMENT AND TRAINED SPOTTERS HAVE REPORTED SIGHTINGS OF
FUNNEL CLOUDS IN DAVIESS AND GRUNDY COUNTIES IN NORTH-CENTRAL
MISSOURI. THESE FUNNEL CLOUDS ARE IN ASSOCIATION WITH SMALL
THUNDERSTORMS NEAR THAT LOCATION.

ATMOSPHERIC CONDITIONS EXIST THAT FAVOR THE POSSIBLE FORMATION OF
WEAK CIRCULATIONS ON A PRE-EXISTING BOUNDARY. SOME OF THESE
CIRCULATIONS ARE OCCURRING UNDERNEATH DEVELOPING SHOWERS AND
THUNDERSTORMS...WHERE A FUNNEL CLOUD MAY DEVELOP. ONCE THE RAIN
BEGINS...THE FUNNEL CLOUD USUALLY DISSIPATES.

LOW HANGING CLOUDS CAN ALSO APPEAR TO DIP UP AND DOWN AT TIMES...
BUT THEY WILL NOT SHOW SIGNS OF ANY RAPID ROTATION. AN ACTUAL
FUNNEL CLOUD WILL EXHIBIT SPINNING IN A COUNTER-CLOCKWISE DIRECTION.

IN RARE INSTANCES THESE FUNNELS MAY BRIEFLY TOUCHDOWN. STAY ALERT
AND BE PREPARED TO MOVE TO A SAFE SHELTER IF A FUNNEL CLOUD
APPROACHES THE GROUND.

32
Special weather statement, May 27, 6:40 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT FRI MAY 27 2016

MOZ005-015-280015-
HARRISON MO-GRUNDY MO-
640 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HARRISON AND
NORTHWESTERN GRUNDY COUNTIES UNTIL 715 PM CDT...

AT 639 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR GILMAN CITY TO 7 MILES
NORTHWEST OF TRENTON...AND MOVING NORTH AT 15 MPH.

MULTIPLE FUNNEL CLOUDS HAVE BEEN SEEN WITH THESE STORMS AND
THEY ARE BEING MONITORED FOR A POSSIBLE WARNING.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SPICKARD AND BRIMSON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4026 9392 4026 9355 4013 9365 4013 9385
TIME...MOT...LOC 2339Z 181DEG 11KT 4017 9380 4016 9371

CUTTER
Local storm report, May 27, 6:51 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
651 PM CDT FRI MAY 27 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0614 PM     TORNADO          5 SW TRENTON            40.03N 93.68W
05/27/2016                   GRUNDY             MO   EMERGENCY MNGR

            FUNNEL CLOUD BRIEFLY TOUCHED DOWN. DUST VISIBLE ON
            GROUND. NO DAMAGE KNOWN AT THIS TIME.

&&

32
Special weather statement, May 27, 7:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
708 PM CDT FRI MAY 27 2016

MOZ006-015-280045-
GRUNDY MO-MERCER MO-
708 PM CDT FRI MAY 27 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MERCER AND
NORTHWESTERN GRUNDY COUNTIES UNTIL 745 PM CDT...

AT 708 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
SPICKARD...OR 13 MILES NORTH OF TRENTON...MOVING NORTH AT 15 MPH.

MULTIPLE FUNNEL CLOUDS HAVE BEEN SEEN WITH THIS STORM AND IT IS
BEING MONITORED FOR A POSSIBLE WARNING.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SPICKARD...MODENA AND MILL GROVE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4020 9364 4022 9374 4042 9374 4035 9349
TIME...MOT...LOC 0008Z 196DEG 13KT 4026 9367

CUTTER

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 27, 7:08 PM CDTSpecial Weather StatementEAXMercer37 min
May 27, 7:28 PM CDTAreal Flood AdvisoryEAXDaviess, Grundy, Harrison, Mercer3 hr
May 27, 9:45 PM CDTAreal Flood AdvisoryEAXRandolph3 hr
May 27, 9:50 PM CDTRiver Flood WarningEAXClay, Ray38 hr
May 27, 9:51 PM CDTFlash Flood WarningEAXAdair, Chariton, Macon, Randolph, Schuyler6 hr
May 27, 10:40 PM CDTSpecial Weather StatementEAXBates35 min
May 27, 10:51 PM CDTSpecial Weather StatementEAXCass39 min
May 28, 10:48 AM CDTRiver Flood WarningEAXCarroll, Chariton, Linn, Livingston57 hr
May 28, 2:03 PM CDTRiver Flood WarningEAXLinn, Livingston28 hr

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.